Tennessee, 2021Damaging Wind in Tennessee, June 3, 2021
June 3, 2021 · NWS OHX · 1 event in 1 county or zone
Scattered showers and thunderstorms developed across Middle Tennessee during the afternoon and evening hours on June 3rd. One isolated damaging wind report was received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed across Middle Tennessee during the afternoon and evening hours on June 3rd. One isolated damaging wind report was received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 3, 1:04 PM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 3, 1:04 PM CST, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
204 PM CDT Thu Jun 3 2021
.DISCUSSION...
The stronger afternoon showers and thunderstorms have moved their
focus east of 65 as expected. There is still some impressive
instability but any strong to marginally severe storms will be
over the Plateau. The storms die off after sunset as the upper
level trough moves east and weak riding builds. With lighter winds
and saturated ground patchy fog is a good bet overnight tonight
and maybe even tomorrow.
Weak ridging for Friday and Saturday. Tomorrow will still be a bit
cloudy and around normal for temperatures. Saturday looks like a
great day with sunny skies and highs in the 80s.
By Sunday and through the extended forecast an upper level low move
east out of Texas and meanders around the lower Ohio Valley. With
southerly flow this will put the forecast area into a summertime
forecast period of diurnal showers and thunderstorms.
Temperatures will be slightly above normal for this time of year.
&&
.AVIATION...
18Z TAF DISCUSSION.
Chances for showers and thunderstorms will continue this afternoon
mainly for KBNA/KMQY/KCSV. Rain will move off to the east this
evening and leave behind fog development overnight into Friday
morning. IFR and even LIFR vis/cigs will be possible at all
terminals, especially KCKV and KCSV. Southwesterly/westerly winds
today around 10 knots will be light and variable overnight, and
continue into the morning Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Nashville 61 83 62 88 65 / 30 10 0 0 0
Clarksville 58 82 61 85 63 / 20 10 0 0 0
Crossville 57 77 57 81 59 / 60 20 0 0 0
Columbia 59 82 61 86 63 / 30 10 0 0 10
Lawrenceburg 59 82 61 86 63 / 30 10 0 0 10
Waverly 58 82 61 86 63 / 20 10 0 0 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......12
AVIATION........Barnwell
Hazardous weather outlook, Jun 3, 3:59 AM CST, 11 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
459 AM CDT Thu Jun 3 2021
TNZ005>011-023>034-056>066-075-077>080-093>095-041000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
459 AM CDT Thu Jun 3 2021
This Hazardous Weather Outlook is for Middle Tennessee.
.DAY ONE...Today and tonight.
A few strong to briefly severe storms are possible today. Damaging
winds and large hail will be possible. A few localized heavy
downpours will occur.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.
13
In the hours before
Special weather statement, Jun 3, 12:17 PM CST, 3 hours 41 minutes before
Special Weather Statement
National Weather Service Nashville TN
117 PM CDT Thu Jun 3 2021
TNZ010-031-031900-
Clay TN-Jackson TN-
117 PM CDT Thu Jun 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JACKSON AND CLAY
COUNTIES UNTIL 200 PM CDT...
At 117 PM CDT, Doppler radar was tracking a strong thunderstorm near
Red Boiling Springs, or 11 miles northwest of Gainesboro, moving east
at 30 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Celina, Whitleyville and Moss.
LAT...LON 3649 8540 3650 8541 3650 8545 3646 8548
3642 8582 3654 8581 3662 8565 3661 8550
3662 8545
TIME...MOT...LOC 1817Z 251DEG 27KT 3650 8577
WhiteheadSpecial weather statement, Jun 3, 1:54 PM CST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
254 PM CDT Thu Jun 3 2021
TNZ011-034-032015-
Fentress TN-Pickett TN-
254 PM CDT Thu Jun 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PICKETT AND
NORTHWESTERN FENTRESS COUNTIES UNTIL 315 PM CDT...
At 254 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sunnybrook, or near Byrdstown, moving east at 40 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Pall Mall and Pickett State Park.
LAT...LON 3660 8479 3655 8475 3654 8477 3646 8511
3662 8506
TIME...MOT...LOC 1954Z 248DEG 34KT 3659 8502
WhiteheadSpecial weather statement, Jun 3, 2:30 PM CST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
330 PM CDT Thu Jun 3 2021
TNZ063-064-078-032115-
Cannon TN-De Kalb TN-Warren TN-
330 PM CDT Thu Jun 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DE KALB...
NORTHWESTERN WARREN AND CENTRAL CANNON COUNTIES UNTIL 415 PM CDT...
At 329 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodbury, moving east at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Woodbury.
LAT...LON 3575 8613 3582 8613 3593 8583 3574 8577
TIME...MOT...LOC 2029Z 253DEG 23KT 3578 8612
Whitehead
Special weather statement, Jun 3, 2:51 PM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Nashville TN
351 PM CDT Thu Jun 3 2021
TNZ011-034-032100-
Fentress TN-Pickett TN-
351 PM CDT Thu Jun 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PICKETT AND
NORTHEASTERN FENTRESS COUNTIES UNTIL 400 PM CDT...
At 350 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Great Meadows Campsites, or 10 miles northeast of
Jamestown, moving east at 30 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Pickett State Park.
LAT...LON 3639 8482 3657 8486 3659 8478 3650 8472
3643 8469 3641 8467 3641 8466 3639 8466
TIME...MOT...LOC 2050Z 260DEG 39KT 3649 8476
WhiteheadSpecial weather statement, Jun 3, 3:44 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Nashville TN
444 PM CDT Thu Jun 3 2021
TNZ077>079-032215-
Coffee TN-Grundy TN-Warren TN-
444 PM CDT Thu Jun 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WARREN...COFFEE AND
NORTHWESTERN GRUNDY COUNTIES UNTIL 515 PM CDT...
At 444 PM CDT, Doppler radar was tracking a strong thunderstorm near
Manchester, moving east at 40 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Manchester, Morrison, Viola, Hillsboro and Summitville.
This includes Interstate 24 between mile markers 100 and 118.
LAT...LON 3541 8625 3545 8625 3545 8624 3546 8625
3551 8624 3559 8624 3565 8604 3564 8604
3565 8602 3566 8601 3565 8600 3567 8598
3571 8583 3540 8585
TIME...MOT...LOC 2144Z 254DEG 35KT 3552 8616
WhiteheadSpecial weather statement, Jun 3, 3:46 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Nashville TN
446 PM CDT Thu Jun 3 2021
TNZ031-032-032230-
Putnam TN-Jackson TN-
446 PM CDT Thu Jun 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON AND CENTRAL
PUTNAM COUNTIES UNTIL 530 PM CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm near
Baxter, or 10 miles south of Gainesboro, moving east at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cookeville, Algood, Baxter and Cummins Falls State Park.
This includes Interstate 40 between mile markers 281 and 292.
LAT...LON 3628 8545 3628 8546 3626 8545 3626 8544
3625 8544 3623 8541 3609 8540 3617 8574
3626 8573 3630 8546
TIME...MOT...LOC 2145Z 267DEG 19KT 3621 8571
WhiteheadThunderstorm Wind, Coffee
- When
- June 3, 3:58 PM CST
- Where
- Coffee County, 1.39 mi SW of Forest Mill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 35.503, -86.064
Several trees were blown down on Riddle Road near Keele Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Maryland, June 3, 2021$330,000 · EF1 · 19 events
- Tornado in South Carolina, June 3, 2021$150,000 · EF1 · 1 event
- Tornado and Damaging Wind in New York, June 3, 2021$58,000 · EF1 · 2 events
- Flash Flood and Flooding in Indiana, June 3, 2021$50,000 · 3 events
- Flash Flooding and Flooding in Maryland, June 3, 2021$30,000 · 12 events
- Flash Flooding in Texas, June 3, 2021$40,000 · 4 events
- Damaging Winds in Texas, June 3, 2021$20,000 · 50 kt wind · 2 events
- Damaging Winds in Virginia, June 3 to 4, 2021$15,000 · 60 kt wind · 3 events
- Damaging Winds in Virginia, June 3, 2021$8,000 · 50 kt wind · 6 events
- Excessive Heat in Utah, June 3 to 6, 20216 events
- Flood and Dust Storm in Nevada, June 3, 202153 kt wind · 5 events
- Damaging Winds in New Jersey, June 3, 202160 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 965649.